Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What is the suggested medication for getting sound sleep with insomnia?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5287 Questions
My mother is 71 years old she has diabetes. She is taking mirtapizine 7.5mg and XOLNOX 5 mg to help her sleep.She suffers from insomnia. Still she is not satisfied with her sleep.She keeps getting lots of confusing dreams all night, keeps waking up.Can't sleep properly. Which medicine can give her better and sound sleep without so many dreams. All medicines r not available in Pakistan so please let me know which medicine will be suitable. Please let me know what to do for her sleep disorder.
Posted Sun, 29 Dec 2013 in Sleep Disorders
Answered by Dr. Sudhir Kumar 14 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. I have noted your mother's problems. She mainly has sleep disorder with confusing dreams. The best option for her would be either of the following: 1. STILNOCT (STILNOX)- ZOLPIDEM sustained release- It is usually given at a dose of 12.5 mg taken once daily before bedtime, 2. ZOLSOMA- A combination of zolpidem 10 mg and melatonin 3 mg. This can also be taken once daily before bedtime. 3. ZOLFRESH- ZOLPIDEM- Usually given as a 10 mg dose before bedtime. 4. LORAZEPAM- ATIVAN- Usually given as 1-2 mg once daily at bedtime. 5. DOTHIEPIN (DOSULPIN)- PROTHIADEN- Usually started at a dose of 25 mg once daily at bedtime, can be increased to 75 mg once daily. I have given these five options, so that you can check which of these are available in Pakistan (all these are available in India). I hope my answer helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor